MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE® CERTAIN® 2 IMPLANT 4 X 13MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE® CERTAIN® 2 IMPLANT 4 X 13MM; DENTAL IMPLANT
Model Number N/A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted to relay (b)(4).The reported device has been received for evaluation.Investigation is not complete once investigation has been completed.A follow up medwatch will be submitted.
 
Event or Problem Description
It was reported that during implant placement, the implant would not torque.The dr.Thought that the implant hex was rounded.The procedure was completed using another implant.There was no report of patient injury or delay in procedure.
 
Additional Manufacturer Narrative
The full osseotite 2 parallel walled certain implant (xifoss413) was returned for investigation.Visual inspection of the as returned implant identified minor signs of wear on the device.Through dimensional analysis and comparison to drawings, it was determined that the implant met design specifications.Functional testing with applicable cover screw and driver has revealed no malfunction with the returned device.The hex was still functioning.A device history review was performed and no related nonconformance¿s were noted.A complaint history search was performed using our complaint handling system and there were no additional related complaints against this lot.Appropriate documentation was reviewed.The device malfunction was unconfirmed.A root cause cannot be determined.The following sections have been updated: b4: date of this report.D4: device expiration.D4: (b)(4).G4: date received by manufacturer.G7: checked "follow-up." h2: checked follow-up type.H3: changed "no" to "yes." h4: date of manufacture.H6: entered evaluation codes.H10: added manufacturer narrative.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OSSEOTITE® CERTAIN® 2 IMPLANT 4 X 13MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
MDR Report Key8925427
Report Number0001038806-2019-00931
Device Sequence Number290129
Product Code DZE
UDI-Device Identifier00844868023166
UDI-Public(01)00844868023166(17)220602(10)2017051647(241)XIFOSS413
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K100724
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2017
Device Model NumberN/A
Device Catalogue NumberXIFOSS413
Device Lot Number2017051647
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer10/22/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1